New approaches for almost-sure termination of probabilistic programs

M. Huang, H. Fu, K. Chatterjee, in:, S. Ryu (Ed.), Springer, 2018, pp. 181–201.


Conference Paper | English
Author
; ;
Editor
Department
Series Title
LNCS
Abstract
We study the almost-sure termination problem for probabilistic programs. First, we show that supermartingales with lower bounds on conditional absolute difference provide a sound approach for the almost-sure termination problem. Moreover, using this approach we can obtain explicit optimal bounds on tail probabilities of non-termination within a given number of steps. Second, we present a new approach based on Central Limit Theorem for the almost-sure termination problem, and show that this approach can establish almost-sure termination of programs which none of the existing approaches can handle. Finally, we discuss algorithmic approaches for the two above methods that lead to automated analysis techniques for almost-sure termination of probabilistic programs.
Publishing Year
Date Published
2018-12-01
Volume
11275
Page
181-201
Conference
16th Asian Symposium on Programming Languages and Systems, APLAS
Conference Location
Wellington, New Zealand
Conference Date
2018-12-02 – 2018-12-06
ISSN
IST-REx-ID

Cite this

Huang M, Fu H, Chatterjee K. New approaches for almost-sure termination of probabilistic programs. In: Ryu S, ed. Vol 11275. Springer; 2018:181-201. doi:10.1007/978-3-030-02768-1_11
Huang, M., Fu, H., & Chatterjee, K. (2018). New approaches for almost-sure termination of probabilistic programs. In S. Ryu (Ed.) (Vol. 11275, pp. 181–201). Presented at the 16th Asian Symposium on Programming Languages and Systems, APLAS, Wellington, New Zealand: Springer. https://doi.org/10.1007/978-3-030-02768-1_11
Huang, Mingzhang, Hongfei Fu, and Krishnendu Chatterjee. “New Approaches for Almost-Sure Termination of Probabilistic Programs.” edited by Sukyoung Ryu, 11275:181–201. Springer, 2018. https://doi.org/10.1007/978-3-030-02768-1_11.
M. Huang, H. Fu, and K. Chatterjee, “New approaches for almost-sure termination of probabilistic programs,” presented at the 16th Asian Symposium on Programming Languages and Systems, APLAS, Wellington, New Zealand, 2018, vol. 11275, pp. 181–201.
Huang M, Fu H, Chatterjee K. 2018. New approaches for almost-sure termination of probabilistic programs. 16th Asian Symposium on Programming Languages and Systems, APLAS, LNCS, vol. 11275. 181–201.
Huang, Mingzhang, et al. New Approaches for Almost-Sure Termination of Probabilistic Programs. Edited by Sukyoung Ryu, vol. 11275, Springer, 2018, pp. 181–201, doi:10.1007/978-3-030-02768-1_11.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Sources

arXiv 1806.06683

Search this title in

Google Scholar
ISBN Search